Virginia, 2015Damaging Wind in Virginia, July 30, 2015
July 30, 2015 · NWS AKQ · 1 event in 1 county or zone
Scattered showers and thunderstorms developed ahead of a cold front during the afternoon and evening. One thunderstorm became severe, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed ahead of a cold front during the afternoon and evening. One thunderstorm became severe, producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 30, 3:14 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 30, 3:14 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT THU JUL 30 2015
.SYNOPSIS...
A COLD FRONT CROSSES THE AREA THIS EVENING AND TONIGHT. HIGH
PRESSURE RETURNS FRIDAY INTO SATURDAY. A WEAK COLD FRONT CROSSES
THE AREA SATURDAY NIGHT...BEFORE HIGH PRESSURE RETURNS TO START
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE MUCH ANTICIPATED COLD FRONT HAS REACHED THE SPINE OF THE
APPALACHIANS AS OF MID AFTERNOON...AND WILL CONTINUE TO MOVE EAST
INTO THE LOCAL AREA THIS EVENING BEFORE PUSHING OFF THE COAST
PRIOR TO DAYBREAK. AS EXPECTED...A BROKEN LINE OF SHWRS AND TSTMS
HAS DEVELOPED AHEAD OF THE FRONT ACROSS THE EASTERN PIEDMONT AND
WILL SLOWLY PROGRESS EASTWARD THRU THE EVENING HOURS. THERE'S
CERTAINLY PLENTY OF INSTABILITY AROUND THIS AFTERNOON WITH DEW PTS
IN THE LOW/MID 70S AND TEMPS IN THE UPR 80S/LOW 90S...CREATING
MIXED LAYER CAPE VALUES OF 1500-2000 J/KG ALONG/WEST OF I-95.
HOWEVER...EFFECTIVE SHEAR VALUES REMAIN QUITE WEAK (<20 KT) WHICH
WILL IN TURN LIMIT THE SVR POTENTIAL OF ANY TSTM THRU THE
EVENING. THAT BEING SAID...CANNOT RULE OUT BRIEF GUSTY WINDS TO
40 MPH AND HEAVY RAIN WITH THE STRONGEST CELLS. WILL CONTINUE WITH
40-60% POPS N-NW THROUGH THE EARLY EVENING HOURS WHERE BEST CHANCE
OF CONVECTION WILL REMAIN...SLIGHT CHC (20%) POPS ACROSS THE SE.
AS THE FRONT MAKES IS WAY INTO AND ACROSS THE REGION LATER THIS
EVENING AND OVERNIGHT...WILL LOWER POPS ACROSS N-NW AREAS WHILE
MAINTAINING 30-40% POPS FROM THE I-95 CORRIDOR ONTO THE EASTERN
SHORE. EXPECTING DRY WX TO RETURN TO N-NW AREAS AFTER MIDNIGHT
WITH 30% POPS E-SE ZONES THROUGH DAYBREAK AS THE FRONT EXITS THE
COAST. GRADUALLY CLEARING SKIES ACROSS THE N-NW OVERNIGHT. LOW
TEMPS FROM THE MID 60S NW TO THE LOW/MID 70S ALONG THE COAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY IS LOOKING DRY FOR ALL BUT THE FAR SE PARTS OF THE FA AS
HIGH PRESSURE ARRIVES BEHIND THE DEPARTING FRONT. THE HUMIDITY
WILL BE LOWER AS WELL. HAVE 20% POPS FAR SE...CLOSEST TO THE
STALLING FRONTAL BOUNDARY. HIGHS IN THE UPR 80S TO LOW
90S...EXCEPT MID 80S COAST.
FRIDAY NIGHT AND SATURDAY...
HIGH PRESSURE WILL REMAIN OVER THE AREA FOR DRY WX AND A MOSTLY
CLEAR TO PARTLY CLOUDY SKY. HUMIDITY LEVELS START TO INCREASE
A LITTLE ON SAT. LOWS FRI NIGHT IN THE 60S TO LWR 70S. HIGHS ON
SAT IN THE LOW 90S...EXCEPT MID 80S COAST.
SATURDAY NIGHT AND SUNDAY...
A WEAK COLD FRONT IS NOW SHOWN TO MOVE ACROSS THE AREA SATURDAY
NIGHT. WHAT REMAINS TO BE SEEN IS WHETHER OR NOT IT CAN MUSTER UP
ENOUGH MOISTURE TO PRODUCE A FEW SHOWERS AS IS PASSES. FOR
NOW...HAVE LEFT THE FORECAST DRY AS MODELS NOT ALL THE CONVINCED
THAT IT WILL. MAINLY CLR TO PTLY CLDY WITH LOWS IN THE MID 60S TO
LOW 70S. REMAINING DRY MOST PLACES ON SUNDAY AS HIGH PRESSURE
REBOUNDS. THERE'S A SMALL (20%) CHANCE OF ISOLD SHOWERS ACROSS THE
FAR SE WITH A WEAK COASTAL BOUNDARY STILL IN PLACE. HIGHS SUNDAY
IN THE UPR 80S TO LOW 90S...EXCEPT MID 80S COAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PATTERN BEGINS WITH A MID/UPPER LEVEL RIDGE CENTERED OVER THE SW
CONUS AND AN UPPER LEVEL LOW NEAR HUDSON BAY CANADA. GFS/ECMWF
ARE IN GOOD AGREEMENT WITH THIS OVERALL SETUP INTO TUE...BUT THEN
DIVERGE QUITE A BIT WED/THU...THE OPERATIONAL GFS BEING MUCH
STRONGER/PUSHING FARTHER SOUTH WITH THE UPPER TROUGH THAN THE
ECMWF (OR THE GFS ENSEMBLE MEANS). TYPICAL SUMMERTIME TEMPERATURES
CAN BE EXPECTED MON WITH HIGHS MAINLY RANGING FROM THE MID
80S/AROUND 90 F ALONG THE COAST TO THE LOWER 90S INLAND. GENLY
LOOKS DRY ALTHOUGH WILL MAINTAIN A 20-30% POP IN NE NC DUE TO
POTENTIAL SEABREEZE. FOR TUE-WED...FAIRLY CONFIDENT IN HOT WX FOR
TUE...AS BOTH MODELS HAVE RISING H8 TEMPS AND A W/SW FLOW IN LOW
LEVELS. WILL MAINTAIN A 20% POP DUE MAINLY TO A WEAK CAP WITH H5
HEIGHTS ONLY 585-588 DM. HIGHS MAINLY IN THE MID 90S INLAND AND
90-95 F AT THE COAST. LESS CONFIDENCE FOR WED/THU...GFS WOULD
SUGGEST MUCH COOLER CONDS...WHILE THE ECMWF WOULD SUPPORT HIGHS IN
THE MID 90S TO PERHAPS 100 F. WHILE THE ECMWF/WPC PATTERN WILL
GENLY BE FAVORED (COLD FRONT TO OUR NORTH UNTIL THU AFTN)...THINK
THE DRIER/HOTTER WX WILL ULTIMATELY NOT BE AS HOT AS PREDICTED DUE
TO ANTECEDENT WET/HUMID CONDITIONS OF THE PAST MONTH. FOR NOW WILL
SHOW A SLIGHT COOLING WITH HIGHS WED 90-95 F AND THU UPPER 80S TO
LWR 90S. DEW PTS ARE FORECAST BY MODELS TO MIX OUT INTO THE LOW
60S WEST OF I-95 THROUGH THE PERIOD...GENLY STAYED A LITTLE HIGHER
THAN THIS...MID 60S WEST TO LWR 70S EAST. FOR NOW THIS YIELDS HEAT
INDICES STAYING BELOW 105 F NEXT WEEK. AS FOR POPS...WILL ONLY
HAVE ~20% POPS WED...RISING TO 30% MOST AREAS THU W/ THE APPROACH
OF THE COLD FRONT FROM THE N.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHWRS/TSTRMS ALRDY FIRING UP AHEAD OF APPRCHG CDFRNT ACROSS
WRN VA. HIGH RES MODELS IN DECENT AGREEMENT IN BRINGING THIS
CONVECTION E-SE NXT SVRL HRS WITH THE BEST SPRT FOR A LINE OF
CONVECTION FROM RIC-SBY. THUS...ADDED TEMPO GROUP FOR TSRA AT
BOTH THOSE SITES BTWN 20-23Z. MEANWHILE...SHWRS MOVG N FROM THE
OUTER BANKS ARE NOW CROSSING THE ALBEMARLE SOUND AND TRACKING
TOWARD ECG...SO WENT WITH A TEMPO GROUP THERE NEXT FEW HRS.
TIMING CONFIDENCE NOT HIGH ENUF ATTM TO INCLUDE THUNDER IN ORF
BUT DO EXPECT SOME CONVECTION TO APPRCH PHF BY 00Z.
ANY CONVECTION WEAKENS THEN ENDS AFTER SUNSET WITH FROPA AND A
WND SHIFT TO THE NORTH AFTER MIDNIGHT. DCRG CLDNS LATE TONIGHT
WITH ONLY SCT CLDNS XPCTD AFTR 12Z.
OUTLOOK...MAINLY DRY WEATHER IS EXPECTED THROUGH THE WEEKEND WITH
A CHC FOR TSTMS MAINLY SOUTH ON MONDAY.
&&
.MARINE...
LATEST OBS REFLECT SE FLOW ACROSS THE WATERS THIS AFTN...SHIFTING
TO THE S/SW AND TO AVG ~15 KT THIS EVENING. WINDS TURN TO THE NNW
AFTER MIDNIGHT THROUGH FRI MORNING. NOT ANTICIPATING A STRONG
COOL SURGE ON FRI BUT WILL NOT TAKE MUCH TO GET ~15 KT WINDS FRI
MORNING WITH SFC WATER TEMPS AT OR ABOVE 80 F OVER THE BAY/RIVERS
(STAYING JUST BELOW SCA THRESHOLDS FOR NOW BUT WOULD NOT BE
SURPRISED TO SEE A FEW HRS WITH GUSTS TO 20 KT FRI MORNING).
EXPECT WAVES IN THE BAY 2-3 FT THIS EVENING DROP OFF TO 1-2 FT AFTER
MIDNIGHT THEN INCREASE BACK TO 2-3 FT FRI MORNING BEFORE DIMINISHING
FRI AFTN. SEAS AVG 3-4 FT N AND 2-3 FT S. WINDS SHIFT TO THE NNE
MIDDAY FRI...BECOMING E BY LATE IN THE DAY/FRI EVENING. WINDS THEN
TURN BACK TO THE SSW FOR FRI NGT AND SAT...AS THE FRONT WEAKENS
JUST TO OUR SSE ALONG THE CAROLINA COAST. A WEAK FRONT NOW PROGGED
TO CROSS THE AREA SAT NIGHT/EARLY SUN...BEFORE TURNING BACK TO THE
SOUTH LATE SUN INTO NEXT WEEK AS SFC HIGH PRESSURE BECOMES
ANCHORED OVER THE WESTERN ATLANTIC. WAVES SAT INTO NEXT WEEK AVG
1-2 FT IN THE BAY WITH SEAS 2-4 FT.
&&
.TIDES/COASTAL FLOODING...
SLY CHANNELING HAS RESULTED IN SOME NUISANCE-TYPE TIDAL ANOMALIES
ON THE ORDER OF A HALF TO THREE QUARTERS OF A FOOT ABOVE NORMAL AT
BISHOPS HEAD/CAMBRIDGE. WATER LEVELS LOOK TO APPROACH, BUT STILL FALL
SHORT OF MINOR FLOOD THRESHOLDS WITH ASTRONOMICALLY HIGHER TIDE
CYCLE LATE TONIGHT. FALLING WATER LEVELS THEREAFTER AS FLOW TURNS
NORTHERLY INTO FRI MORNING. ANOMALIES MAY RISE AGAIN LATE SAT/SAT
NIGHT IN S FLOW UP THE BAY AHEAD OF ANOTHER WEAK COLD FRONT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...LKB
AVIATION...MPR
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Jul 30, 4:21 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT THU JUL 30 2015
MDZ024-025-NCZ012>017-030>032-102-VAZ065>068-079>090-092-093-095>100-
512>516-518-520-523>525-312130-
INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-NORTHAMPTON VA-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
521 PM EDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-VAZ048-060>062-064-069-075>078-509>511-517-519-521-522-
312130-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-CAROLINE-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-
521 PM EDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN
ISOLATED STORM MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LKB/JDM
In the hours before
Special weather statement, Jul 30, 3:38 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT THU JUL 30 2015
MDZ021-302115-
DORCHESTER-DORCHESTER-
438 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DORCHESTER COUNTY...
AT 436 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GRIFFIN TO NEAR CALVERT CLIFFS...AND MOVING EAST AT 40
MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES OF RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES AROUND 505
PM EDT.
CAMBRIDGE AROUND 510 PM EDT.
SECRETARY AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHURCH CREEK...
WOOLFORD...MADISON...TAYLORS ISLAND...ELDORADO...BUCKTOWN...
GALESTOWN...EAST NEW MARKET...HUDSON AND LINKWOOD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3869 7576 3864 7571 3856 7570 3849 7582
3843 7583 3842 7628 3849 7634 3852 7625
3851 7621 3856 7621 3853 7628 3857 7631
3857 7628 3863 7625 3863 7617 3859 7616
3857 7603 3868 7594 3870 7585
TIME...MOT...LOC 2036Z 256DEG 33KT 3888 7592 3847 7642
MINNICKSpecial weather statement, Jul 30, 3:56 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU JUL 30 2015
VAZ064-075>077-517-519-521-522-302145-
WESTERN KING AND QUEEN-EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN
ESSEX-WESTERN KING WILLIAM-WESTERN ESSEX-WESTERN
ESSEX-NORTHUMBERLAND-CAROLINE-RICHMOND-WESTMORELAND-WESTMORELAND-
456 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEAST
NORTH CAROLINA...
AT 455 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEONARDTOWN TO NEAR BEULAHVILLE...AND MOVING EAST
AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CHAMPLAIN AROUND 515 PM EDT.
TAPPAHANNOCK AROUND 525 PM EDT.
DUNNSVILLE AROUND 530 PM EDT.
WARSAW AROUND 535 PM EDT.
SHARPS AROUND 540 PM EDT.
ROBLEY...CALLAO...FARNHAM AND HAYNESVILLE AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUPPLY...SINGERLY...
LARA...ELEVON...HUSTLE...LYELLS...GIBEON...SPARTA...THREEWAY AND
BURRUSS CORNER.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3807 7653 3803 7652 3796 7638 3784 7653
3782 7659 3785 7743 3803 7750 3819 7721
3817 7717 3815 7712 3816 7709 3814 7707
3826 7705 3828 7698
TIME...MOT...LOC 2055Z 266DEG 33KT 3827 7658 3789 7722
MINNICKSpecial weather statement, Jul 30, 4:15 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT THU JUL 30 2015
MDZ021-022-302145-
WICOMICO-DORCHESTER-WICOMICO-DORCHESTER-
515 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DORCHESTER AND
NORTHWESTERN WICOMICO COUNTIES...
AT 514 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ANDREWSVILLE TO 7 MILES SOUTHEAST OF TAYLORS
ISLAND...AND MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
WICOMICO...DORCHESTER...NORTHWESTERN WICOMICO AND DORCHESTER
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...GREEN HILL...CHURCH
CREEK...WOOLFORD...WETIPQUIN...TAYLORS ISLAND...BUCKTOWN...
CATCHPENNY...GALESTOWN...EAST NEW MARKET AND LINKWOOD.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3864 7571 3846 7569 3845 7559 3831 7572
3831 7589 3836 7587 3835 7588 3831 7598
3833 7596 3835 7596 3832 7620 3839 7622
3834 7626 3832 7626 3847 7633 3851 7621
3854 7628 3861 7623 3857 7603 3870 7583
TIME...MOT...LOC 2114Z 271DEG 25KT 3884 7571 3838 7624
MINNICKSpecial weather statement, Jul 30, 4:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
545 PM EDT THU JUL 30 2015
VAZ075>078-085-517-519>522-302215-
WESTERN KING AND QUEEN-EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN
ESSEX-WESTERN KING WILLIAM-WESTERN ESSEX-EASTERN KING AND
QUEEN-WESTERN
ESSEX-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
RICHMOND-WESTMORELAND-WESTMORELAND-
545 PM EDT THU JUL 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE
NORTHERN NECK...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS OVER HAYNESVILLE...OR NEAR
WARSAW...MOVING EAST AT 40 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
UP TO 1 INCH OF RAINFALL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROBLEY AND KINSALE AROUND 550 PM EDT.
CALLAO AROUND 555 PM EDT.
LEWISETTA AND HEATHSVILLE AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...NUTTSVILLE...
LYELLS...GIBEON...FLEETON...THREEWAY...ALFONSO...NAYLORS BEACH...
INDIAN NECK AND OPHEILA.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3807 7653 3803 7651 3789 7624 3781 7628
3786 7633 3787 7643 3782 7631 3782 7632
3778 7629 3776 7632 3773 7631 3774 7633
3772 7632 3773 7651 3775 7651 3773 7652
3777 7719 3812 7683 3812 7660
TIME...MOT...LOC 2143Z 265DEG 33KT 3795 7666
MINNICKSpecial weather statement, Jul 30, 5:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT THU JUL 30 2015
VAZ048-509-510-302230-
FLUVANNA-EASTERN LOUISA-WESTERN LOUISA-
601 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT FLUVANNA AND NORTHWESTERN LOUISA
COUNTIES...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLOTTESVILLE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH AND UP TO 1 INCH OF RAINFALL ARE POSSIBLE
WITH THIS STORM.
THIS STORM WILL BE NEAR...
LAKE MONTICELLO AROUND 625 PM EDT.
TROY AND BOSWELLS TAVERN AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DIXIE...LOUISA
AIRPORT...WILMINGTON...VAWTER CORNER...CENTRAL PLAINS...ZION
CROSSROADS...SHORES...GREEN SPRINGS...CARYSBROOK AND STAGE JUNCTION.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3807 7825 3813 7821 3815 7809 3813 7805
3814 7801 3812 7798 3812 7792 3811 7790
3791 7804 3790 7807 3775 7816 3773 7821
3769 7824 3772 7834 3780 7848
TIME...MOT...LOC 2159Z 302DEG 15KT 3807 7839
MINNICKSpecial weather statement, Jul 30, 5:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT THU JUL 30 2015
VAZ075>078-085-520-522-302245-
EASTERN ESSEX-RICHMOND-NORTHUMBERLAND-EASTERN ESSEX-EASTERN KING AND
QUEEN-NORTHUMBERLAND-LANCASTER-LANCASTER-MIDDLESEX-MIDDLESEX-
RICHMOND-WESTMORELAND-WESTMORELAND-
612 PM EDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF THE NORTHERN NECK...
AT 611 PM EDT...A STRONG THUNDERSTORM WAS OVER MORATTICO...OR NEAR
ROBLEY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND 1 TO 2 INCHES OF RAINFALL ARE
POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
LANCASTER AROUND 625 PM EDT.
KILMARNOCK...WHITE STONE AND WICOMICO CHURCH AROUND 635 PM EDT.
FAIR PORT AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WATER VIEW...LARA...
FOXWELLS...NUTTSVILLE...GIBEON...FLEETON...THREEWAY...ALFONSO...SAMOS
AND MILLENBECK.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3789 7624 3781 7628 3787 7643 3778 7629
3763 7630 3762 7636 3756 7632 3757 7633
3764 7642 3760 7646 3772 7643 3775 7651
3761 7646 3762 7648 3775 7698 3807 7665
TIME...MOT...LOC 2211Z 283DEG 24KT 3780 7657
MINNICKThunderstorm Wind, Fluvanna
- When
- July 30, 5:30 PM EST to 5:35 PM EST
- Where
- Fluvanna County, 5.84 mi WNW of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.966, -78.327
A large tree was downed across Union Mills Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in Mississippi, July 30, 2015$59,000 · 53 kt wind · 11 events
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583587.